MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT

OBERDORF SYNTHES PRODUKTIONS GMBH GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Catalog Number 03.111.600
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 03/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient information will be reported.Device is an instrument and is not implanted/explanted.Device history records review was conducted.The report indicates that the: device history lot / part no.: 03.111.600, lot no.: 14-0288.Manufacturing location: (b)(6).Supplier: (b)(6).Release to warehouse date: 30.Jan.2015.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Investigation summary: reviewing dhr shows that the affected lot was released after complete final inspection with no detected issues regarding manufacturing procedure.This device was released in faultless condition.For details, please see appropriate section device history.The investigation of the complained guiding block shows that the set screw is broken off.Microscopic investigation shows that the broken surface is homogeneous what indicates material conformity.Also circular lines on the broken surface also indicate torsional stress while applying exceeding mechanical force during use.It also could be identified that the shaft of the set screw is practically deformed in the area of the breakage.Due to this deformation / elongation in longitudinal direction it is no longer possible to measure the relevant dimension.As result of this facts, we can exclude manufacturing related issue for this breakage.No product failure could be identified.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported, that on (b)(6) 2018, the following device was used in the open reduction internal fixation (orif) surgery for distal radius fracture (right).Guiding block f/2-column dist-rad-pl2.4 6.During the surgery, the guiding block attachment screw broke at the time of fixation to the small plate.However, fixation to the extra-small plate was successful.The surgery was completed with a less-than-30-minute delay, and there was no adverse consequence to the patient.This complaint involves 1 part.This report is 1 of 1 for (b)(4).

Brand Name
GUIDE BLOCK FOR 2 COLUMN PLATE 6 HOLE HEAD/RIGHT
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7391000
Report Number8030965-2018-52688
Device Sequence Number19251922
Product Code FZX
UDI-Device Identifier07611819352520
UDI-Public(01)07611819352520(10)14-0288
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.111.600
Device Lot Number14-0288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2018
Initial Date Received by Manufacturer 03/05/2018
Initial Report FDA Received Date04/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1